Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Tucson, AZ

September 22, 2007Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 22, 2007, 4:58 PM MST for Pima County, Pinal County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2007, 4:58 PM MST (23:58 UTC)
Expired
Sep 22, 2007, 5:30 PM MST
In force
32 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 82 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 1:44 PM MSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 12.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2023 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 222358
SVRTWC
AZC019-021-230030-
/O.NEW.KTWC.SV.W.0090.070922T2358Z-070923T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
458 PM MST SAT SEP 22 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 530 PM MST

* AT 452 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF RED ROCK...OR ABOUT 12 MILES WEST OF MARANA...AND
  MOVING NORTH AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PICACHO PEAK

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
SATURDAY EVENING FOR SOUTH CENTRAL ARIZONA.

LAT...LON 3277 11142 3272 11116 3235 11129 3239 11149
TIME...MOT...LOC 2358Z 195DEG 31KT 3248 11136

$$

WEATHER.GOV/TUCSON
3 follow-up statements
000 
WWUS55 KTWC 230007
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
504 PM MST SAT SEP 22 2007

AZC019-021-230030-
/O.CON.KTWC.SV.W.0090.000000T0000Z-070923T0030Z/
PIMA AZ-PINAL AZ-
504 PM MST SAT SEP 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES...

AT 456 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF RED ROCK...OR ABOUT 12 MILES WEST OF
MARANA...MOVING NORTH AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICACHO
PEAK. MOTORIST ON INTERSTATE 10 BETWEEN PICACHO PEAK AND THE CITY OF 
MARANA MAY ENCOUNTER PENNY SIZE HAIL...LOCALLY HEAVY RAINFALL...AND 
STRONG CROSS WINDS. VISIBILITIES COULD BE BRIEFLY REDUCED TO BELOW 1 
MILE IN HEAVY RAIN...ESPECIALLY AROUND RED ROCK. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST 
SATURDAY EVENING FOR SOUTH CENTRAL ARIZONA...INCLUDING PINAL COUNTY. 

LAT...LON 3277 11142 3272 11116 3235 11129 3239 11149
TIME...MOT...LOC 0004Z 195DEG 31KT 3253 11134

$$
000 
WWUS55 KTWC 230020
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
518 PM MST SAT SEP 22 2007

AZC019-230028-
/O.CAN.KTWC.SV.W.0090.000000T0000Z-070923T0030Z/
PIMA AZ-
518 PM MST SAT SEP 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIMA COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAD MOVED NORTH OF THE PIMA COUNTY LINE. 
THUS...THE WARNING FOR NORTH CENTRAL PIMA COUNTY HAS BEEN CANCELLED.

LAT...LON 3258 11145 3276 11139 3275 11129 3274 11128
      3274 11123 3273 11122 3273 11116 3254 11123
TIME...MOT...LOC 0018Z 195DEG 31KT 3265 11131

$$

AZC021-230030-
/O.CON.KTWC.SV.W.0090.000000T0000Z-070923T0030Z/
PINAL AZ-
518 PM MST SAT SEP 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...

AT 513 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST NORTH OF RED ROCK...OR ABOUT 18 MILES NORTHWEST OF 
MARANA...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST
SATURDAY EVENING FOR SOUTH CENTRAL ARIZONA.

LAT...LON 3258 11145 3276 11139 3275 11129 3274 11128
      3274 11123 3273 11122 3273 11116 3254 11123
TIME...MOT...LOC 0018Z 195DEG 31KT 3265 11131

$$
000 
WWUS55 KTWC 230032
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
531 PM MST SAT SEP 22 2007

AZC021-230041-
/O.EXP.KTWC.SV.W.0090.000000T0000Z-070923T0030Z/
PINAL AZ-
531 PM MST SAT SEP 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
EXPIRES AT 530 PM MST...

THE THUNDERSTORM THAT PROMPTED THE WARNING DIMINISHED IN INTENSITY 
OVER OPEN COUNTRY NORTH OF INTERSTATE 10 AND THE RED ROCK AREA. 

REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 
PM MST SATURDAY EVENING FOR SOUTH CENTRAL ARIZONA INCLUDING PINAL 
COUNTY. 

LAT...LON 3258 11145 3276 11139 3275 11129 3274 11128
      3274 11123 3273 11122 3273 11116 3254 11123
TIME...MOT...LOC 0020Z 195DEG 31KT 3267 11130

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:20 PM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 22, 2:20 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST SAT SEP 22 2007

.SYNOPSIS....A LOW PRESSURE SYSTEM NEAR SOUTH CENTRAL CALIFORNIA
WILL TRACK NORTHEAST THROUGH THE GREAT BASIN TODAY AND SUNDAY. THE
TAIL END OF THIS SYSTEM WILL PUSH ACROSS SOUTHEAST ARIZONA THIS
AFTERNOON AND SUNDAY MORNING...RESULTING IN A CHANCE OF SHOWERS AND
THUNDERSTORMS. DRY AND WARMER CONDITIONS WILL RETURN EARLY NEXT WEEK
AS THIS LOW MOVES OUT OF THE WEST.

&&

.DISCUSSION...STRONG SOUTHERLY FLOW THROUGHOUT CENTRAL AND NORTHERN
ARIZONA HAS CAUSED A SEVERE THUNDERSTORM WATCH TO BE ISSUED FOR
THOSE AREAS UNTIL 8 PM. THIS WATCH AREA INCLUDES SOUTHEAST PINAL
COUNTY. THE REMAINDER OF SOUTHEASTERN ARIZONA IS NOT IN THE
WATCH...ALTHOUGH SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE
REMAINING AREAS THROUGH TONIGHT.

A WEAK DIFFUSE COLD FRONT EXISTS BETWEEN YUMA AND TUCSON WITH ABOUT
10 DEGREES DIFFERENCE IN TEMPERATURE AT 21Z. BEHIND THIS FRONT IS
RELATIVELY STABLE AND DRIER AIR. THE AIRMASS AHEAD OF THE FRONT HAS
MORE MOISTURE AND HENCE IS THE PRIMARY AREA EXPECTING SCATTERED
THUNDERSTORMS TONIGHT. ADDITIONAL MOISTURE AND CONVECTION FROM
SONORA IS EXPECTED TO FEED INTO SANTA CRUZ...COCHISE...GRAHAM AND
GREENLEE COUNTIES TONIGHT FOR A CONTINUE CHANCE OF PRECIPITATION
TOMORROW. BY MONDAY THE LOW WILL MOVE INTO NORTHERN UTAH FOR A MUCH
DRIER MORE STABLE AIRMASS OVER SOUTHERN ARIZONA. THIS DRIER AIRMASS
WILL PERMIT MORNING LOW TEMPERATURES TO DIP A DEGREE OR TWO BELOW
NORMAL EARLY NEXT WEEK.

&&

.AVIATION...LOW PRESSURE NEAR SOUTH CENTRAL CALIFORNIA WILL MOVE TO
NORTHERN UTAH BY MONDAY. CURRENTLY THIS SYSTEM IS PROVIDING STRONG
SOUTHERLY WINDS OVER MUCH OF ARIZONA...WHICH IN TURN IS PROVIDING A
GOOD ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. EXPECT THESE
THUNDERSTORM TO DECREASE FROM THE WEST AND BE OUT OF SOUTHERN
ARIZONA BY MONDAY. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL
AND GUSTY WINDS OF 50 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #684
    FOR SOUTHEAST PINAL COUNTY UNTIL 8 PM MST.

GWS

WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 22, 2:01 PM MST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
201 PM MST SAT SEP 22 2007

AZZ029-231100-
SOUTHEAST PINAL COUNTY-
201 PM MST SAT SEP 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE
NORTHEAST TOWARD THE GREAT BASIN REGION BY SUNDAY. THIS SYSTEM IN
COMBINATION WITH AMPLE MOISTURE AND STRONG WINDS ALOFT WILL
PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTHEAST PINAL COUNTY THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE AND
PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL THROUGH THE REST OF
THIS AFTERNOON AND INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN REGION ON
SUNDAY AND WEAKEN. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
SUNDAY MORNING...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
SUNDAY AFTERNOON. DRY CONDITIONS WILL RETURN SUNDAY NIGHT AND
CONTINUE DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-030-032>035-231100-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
201 PM MST SAT SEP 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE
NORTHEAST TOWARD THE GREAT BASIN REGION BY SUNDAY. THIS SYSTEM WILL
PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW
THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL THROUGH
THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN REGION ON
SUNDAY AND WEAKEN. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
SUNDAY MORNING...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
SUNDAY AFTERNOON. DRY CONDITIONS WILL RETURN SUNDAY NIGHT AND
CONTINUE DURING THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.